Ferritin high rbc count

Hi

I've got very odd symptoms at the moment. Very tingly, weakmess etc. sensory issues often numb hands and feet. Whole body rls.

My b12 is 600.

My ferritin a few weeks ago was 57.

I'm coming off sertraline and thuroxine is 150; Tsh was over suppressed a while ago on 175.

My gp has suggested a referral to rheum and to supplement with over the counter iron eg feroglobin. I've ordered some spatone.

What concerns me is my rbc was slightly out of range, see below, at the time of the ferritin test.

After looking at symptoms of polycythemia I do appear to have some, especially itchy after bath and full feeling in abdomen.

I've booked a second gp appt today for a second opinion; I wondered if I should get another blood test done before supplementing?

Or, just stay super hydrated and try and do some exersise?

Eosinophil. 0.24 (0.04-0.4)

Heamatocrit ABOVE RANGE 0.471 (0.36-0.46)

Haemoglobin concentration 159 (115-165)

Lymphocyte count 2.27 (1-4.5)

Mean cell haemoglobin 30.9 (27-34)

Mean cell volume 91.5 (83-101)

Monocyte count 0.48 (0.2-0.8)

Neutrophil count 2.85 (2-7)

Platelet count 262 (150-450)

Red blood cell count ABOVE RANGE 5.15 (3.8-4.8)

Total white blood count 5.86 (4-11)

Basophil count 0.02 (0.0-0.1)

2 Replies

oldestnewest
  • I would ask your gp to do a full blood count with inflammation markers, ESR and CRP today if possible. I have similar symptoms to you and as well as Hashimtos I have Rheumatoid Arthritis, Sjogren's Syndrome and a progressive small fibre neuropathy that is thought to be immune mediated - further neurology tests in January. It could all be thyroid related but could also be diabetes so you should ask to have your blood glucose tested too. A referral to a neurologist would be a good thing.

    Exercise and a very healthy diet are always a good idea.

  • I agree with Twitchytoes. Definitely get those things checked. It may also be worth asking for a referral to a haematologist.

    Coming off Sertraline, as with other SSRIs, can cause some weird symptoms due to withdrawl. Reducing slowly is the key. There is a possibility this could be contributing to some of your physical symptoms but still get everything else checked too. It wouldn't affect your blood results in this way as far as I know so this would be a separate issue.

    I hope you get to the bottom of it soon.

    Carolyn x

You may also like...